MAUDE Adverse Event Report: STRYKER SPINE-US OASYS 3.5 X 26MM PA SCREW SMOOTH SHANK; ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION

STRYKER SPINE-US OASYS 3.5 X 26MM PA SCREW SMOOTH SHANK; ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION
Catalog Number 48556326
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Codes Failure of Implant (1924); Injury (2348)
Date of Event 06/22/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the screw was broken post-operatively.The patient underwent revision surgery.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The product was not returned to stryker.Visual, dimensional, functional inspection, and material analysis could not be performed as the device was discarded.Complaint history records were not reviewed as a valid lot number was not provided and could not be obtained.Manufacturing history records were not reviewed as a valid lot number was not provided and could not be obtained.It was reported that the threading of the screw shank fractured post-operatively.Root cause could not be determined; however, some potential root causes are: -improper construct, set screws not tightened correctly -excessive load due to unstable construct -excessive load due to patient anatomy/pathology -patient performs strenuous post-op activities -surgeon applying too much torque to seat the screw head h3 other text : device discarded by the hospital.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Additional information & correction: patient age: updated to 67 years.

Brand Name
OASYS 3.5 X 26MM PA SCREW SMOOTH SHANK
Common Device Name
ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key8471120
Report Number0009617544-2019-00036
Device Sequence Number1962396
Product Code NKG
UDI-Device Identifier07613327067606
UDI-Public07613327067606
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K151755
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number48556326
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Date Returned to Manufacturer03/29/2018
Initial Date Received by Manufacturer 03/06/2019
Supplement Date Received by Manufacturer04/01/2019
07/15/2019
Initial Report FDA Received Date04/01/2019
Supplement Report FDA Received Date04/08/2019
08/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient Weight96